MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 3 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 3 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TRULIANT TIB IMP PS INSERT SZ 3 11MM
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, during surgical use of the truliant tib imp ps insert sz 3 11mm, a hair was noted in the device package.Patient was last known to be in stable condition following the event.The device will be returned.Patient was not effected.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) based on the investigation conducted regarding complaints of hair in sterile packaging, inconsistencies in prevention methods were found such as use of ppe at handling and detection methods, such as standard inspection process for identifying the existing visual inspection criteria.No environmental control was found to ensure lighting is consistent at inspection points and review of training records show there is no standard method to document confirmation of operator ability to detect this particular defect.Additionally, the risk of foreign particulate or hair in the package was not identified.Although reported to have been noticed upon opening of the inner packaging, the complaint device was returned without intact sterile packaging so the presence of the hair inside the packaging prior to opening the implant cannot be confirmed.The hair within sterile packaging reported was likely the result of a lack of standardization around variables (process, lighting, ppe) pertaining to material handling and visual inspection.A risk assessment has been initiated to escalate this issue.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 3 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12908964
Report Number1038671-2021-00647
Device Sequence Number4955648
Product Code JWH
UDI-Device Identifier10885862304278
UDI-Public10885862304278
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRULIANT TIB IMP PS INSERT SZ 3 11MM
Device Catalogue Number02-022-35-3011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown